Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 40, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 5, 2008, 12:58 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 12:58 PM PST (20:58 UTC)
- Expired
- Nov 6, 2008, 3:10 AM PST
- In force
- 14 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KMFR 052058 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1258 PM PST WED NOV 5 2008 PZZ370-376-060600- /O.UPG.KMFR.SI.Y.0107.000000T0000Z-081108T0000Z/ /O.NEW.KMFR.GL.W.0040.081105T2058Z-081106T0600Z/ /O.UPG.KMFR.SW.Y.0098.000000T0000Z-081108T0000Z/ /O.NEW.KMFR.SE.W.0044.081105T2058Z-081106T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 1258 PM PST WED NOV 5 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. SOUTH GALES 35 TO 40 KT WILL CONTINUE THROUGH THIS EVENING WITH OCCASIONAL GUSTS TO 45 KT. WINDS WILL TAPER OFF BELOW GALE AFTER 10 PM BUT ARE EXPECTED TO REMAIN IN THE SMALL CRAFT CRITERIA OF 20 TO 25 KT. STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED TO CREASE HAZARDOUS SEAS OF 12 TO 13 FEET WITH A DOMINANT PERIOD NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING TO AROUND 10 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-060600- /O.UPG.KMFR.SI.Y.0107.000000T0000Z-081107T0000Z/ /O.NEW.KMFR.GL.W.0040.081105T2058Z-081106T0600Z/ /O.NEW.KMFR.SE.W.0044.081105T2058Z-081106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 1258 PM PST WED NOV 5 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BELOW GALE AFTER 10 PM BUT ARE EXPECTED TO REMAIN IN THE SMALL CRAFT CRITERIA OF 15 TO 25 KT. STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT BEFORE SUBSIDING TO AROUND 10 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ FB
3 follow-up statements
000 WHUS76 KMFR 052249 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST WED NOV 5 2008 PZZ350-061200- /O.EXT.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/ /O.EXT.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- 249 PM PST WED NOV 5 2008 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BUT FREQUENT GUSTS TO 35 KT CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 KT RANGE THURSDAY. STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT BEFORE SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-370-376-060600- /O.CON.KMFR.GL.W.0040.000000T0000Z-081106T0600Z/ /O.CON.KMFR.SE.W.0044.000000T0000Z-081106T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 249 PM PST WED NOV 5 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BELOW GALE AFTER 10 PM BUT OCCASIONAL GUSTS TO 35 KT CAN BE EXPECTED UNTIL EARLY THURSDAY MORNING. STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED TO CREATE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD NEAR 10 SECONDS. THE HIGHEST SEAS WILL BE BETWEEN GOLD BEACH AND CAPE BLANCO. THESE STEEP WAVES WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING TO AROUND 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ FB
000 WHUS76 KMFR 060522 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 922 PM PST WED NOV 5 2008 PZZ356-370-376-061200- /O.CAN.KMFR.GL.W.0040.000000T0000Z-081106T0600Z/ /O.NEW.KMFR.SI.Y.0108.081106T0522Z-081106T1200Z/ /O.CAN.KMFR.SE.W.0044.000000T0000Z-081106T0600Z/ /O.NEW.KMFR.SW.Y.0099.081106T0522Z-081106T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 922 PM PST WED NOV 5 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. SOUTH WINDS 20 TO 30 KT WILL CONTINUE THROUGH EARLY THURSDAY MORNING WITH OCCASIONAL GUST TO 35 KT. WIND WAVES ARE EXPECTED TO BE BETWEEN 8 AND 10 FEET WITH A PERIOD OF 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-061200- /O.CON.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/ /O.CON.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- 922 PM PST WED NOV 5 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BUT FREQUENT GUSTS TO 35 KT CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 KT RANGE THURSDAY. STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT BEFORE SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
000 WHUS76 KMFR 061110 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 AM PST THU NOV 6 2008 PZZ350-062300- /O.CAN.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/ /O.CAN.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/ /O.EXB.KMFR.SI.Y.0108.000000T0000Z-081108T1900Z/ /O.EXB.KMFR.SW.Y.0099.000000T0000Z-081108T1900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- 310 AM PST THU NOV 6 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PST SATURDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED AHEAD OF A COLD FRONT SATURDAY. SOUTH WINDS WILL CONTINUE AT 25 TO 30 KT TODAY THEN 15 TO 25 KT TONIGHT THROUGH SATURDAY MORNING. WIND WAVES WILL BE BETWEEN 6 AND 10 FEET THROUGH FRIDAY MORNING THEN 3 TO 6 FEET FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WIND WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 6 TO 8 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-062300- /O.EXT.KMFR.SI.Y.0108.000000T0000Z-081108T1900Z/ /O.EXT.KMFR.SW.Y.0099.000000T0000Z-081108T1900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 310 AM PST THU NOV 6 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PST SATURDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PST SATURDAY. WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED AHEAD OF A COLD FRONT SATURDAY. SOUTH WINDS WILL CONTINUE AT 25 TO 30 KT TODAY THEN 15 TO 25 KT TONIGHT THROUGH SATURDAY MORNING. WIND WAVES WILL BE BETWEEN 6 AND 10 FEET THROUGH FRIDAY MORNING THEN 3 TO 6 FEET FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WIND WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 6 TO 8 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-062300- /O.EXT.KMFR.SI.Y.0108.000000T0000Z-081106T2300Z/ /O.EXT.KMFR.SW.Y.0099.000000T0000Z-081106T2300Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 310 AM PST THU NOV 6 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED TODAY. SOUTH WINDS WILL CONTINUE AT 15 TO 25 KT TODAY. WIND WAVES WILL BE BETWEEN 5 AND 8 FEET THROUGH THIS AFTERNOON. WIND WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 5 TO 7 FEET AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 5, 8:30 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 5, 8:30 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST WED NOV 5 2008
.DISCUSSION...A STRONG WARM FRONT OFF THE COAST ON TRACK TO MOVE
ONSHORE LATE THIS AFTERNOON. SURFACE OBS ALONG THE COAST ALREADY
REPORTING LIGHT RAIN. MODELS CONTINUE TO SHOW AN IMPRESSIVE AND
LARGE AREA OF ISENTROPIC LIFT JUST OFF THE COAST. PRECIPITATION WILL
GRADUALLY SPREAD INLAND DURING THE DAY. SNOW LEVEL IS GENERALLY
AROUND 4000 FEET THIS MORNING AND WILL RISE TO AT LEAST 8000 FEET
ACROSS THE REGION BY LATE THIS AFTERNOON.
PRECIPITATION WILL BEGIN TO DECREASE LATER TONIGHT AND FRIDAY AS
500MB HEIGHTS START TO BUILD AND MAIN FOCUS OF PRECIPITATION SHIFTS
NORTH OF OUR AREA TEMPORARILY.
&&
.AVIATION...MVFR CEILINGS AND WIDESPREAD RAIN EXPECTED TO MOVE ONTO
THE COAST TODAY AND AREAS OF MVFR CEILINGS WILL PERSIST IN THE
KLAMATH BASIN. OTHERWISE VFR CONDITIONS SHOULD CONTINUE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM
THIS MORNING TO 4 PM PST THURSDAY FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST FRIDAY FOR PZZ370-
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY
FOR PZZ370-PZZ376.
RHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:58 PM PST | Hazardous Seas Warning | MFR | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.